MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2, -11.0/1.0/115 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6)2023.Low vault was observed.Lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2, -11.0/1.0/115 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.Low vault was observed.On (b)(6) 2024 the lens was exchanged with a longer length lens but this did not resolve the problem.The cause of the event was noted as the device and a patient related factor with the device not failing to perform as intended and reported "but the vault seems to be low still.I think the surgeon means now that the problem is probably the lens length and the patient-related unknown situation.No more extra problems, but still a low vault.He will continue follow-up visits and the next will be in 6 months.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in a micro-centrifuge vial, dry.Visual inspection found the lens haptic torn and fibers on the lens.Dimensional inspection found the lens within specifications.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18663627
Report Number2023826-2024-00384
Device Sequence Number20833605
Product Code QCB
UDI-Device Identifier00840311311200
UDI-Public00840311311200
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer05/23/2024
07/25/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date05/28/2024
07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale